Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 119, NWS Tulsa, OK

June 14, 2010LeFlore County, Sequoyah County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 14, 2010, 3:50 PM CDT for LeFlore County, Sequoyah County, Oklahoma. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 14, 2010, 3:50 PM CDT (20:50 UTC)
Expired
Jun 14, 2010, 4:30 PM CDT
In force
40 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties LeFlore County, OK, Sequoyah County, OK

The radar

The Western Arkansas radar (KSRX), 35 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 8.8 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2010-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2057 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2010-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 263 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2057 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
591 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
263 m²/s²
0-3 km storm-relative helicity
243 m²/s²
Significant tornado parameter
2.8
Supercell composite
12.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:09 PM CDT, 41 minutes earlier.

Area forecast discussion, Jun 14, 3:09 PM CDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
309 PM CDT MON JUN 14 2010

.DISCUSSION...
BULK OF FORECAST CONCERNS CENTER AROUND THE NEAR TERM. SURFACE
BOUNDARY CONTINUES TO MOVE ACROSS SE OK AND INTO NW AR THIS
AFTERNOON. AREA OF RAIN  AND THUNDER ALSO TRANSLATING E-SE JUST
BEHIND THE BOUNDARY. RAIN SHIELD HAD DIMINISHED SOME IN AREAL
COVERAGE AND INTENSITY...AS THE LOW LEVEL JET HAS SUBSIDED SOME.
ALSO..SEVERE THREAT EXISTS ACROSS SE OK AS DIFFERENTIAL HEATING HAS
ALLOWED TEMPS TO WARM INTO THE UPPER 80S AND LOWER 90S...ALONG WITH
DEWPOINTS IN THE UPPER 60S AND LOWER 70S AHEAD OF THE BOUNDARY.
IMPACTS OF ANY SEVERE WEATHER SHOULD LESSEN THIS EVENING WITH THE
LOSS OF DAYTIME HEATING. LATER TONIGHT...EXPECT ANOTHER ROUND OF
STORMS TONIGHT AS THE LOW LEVEL JET RE ESTABLISHED ITSELF AND THE
SURFACE BOUNDARY LINGER ACROSS SE OK AND NW AR. HEAVY RAIN AXIS
SHOULD MOVE A LITTLE BIT FURTHER SE TONIGHT AND TOMORROW A.M...AND
HAVE TAPERING POPS AWAY FROM THE CATEGORICAL SWATH BOTH TO THE NW
AND SE. RAIN SHOULD BEGIN TO TAPER OFF TOMORROW AFTERNOON...AND WILL
KEEP THE 18Z EXPIRATION TIME AND AREAL COVERAGE OF THE CURRENT FFA
AS IT IS. HOWEVER...LATER SHIFTS MAY NEED TO EXPAND FFA FURTHER
SOUTH AS DICTATED BY RADAR TRENDS AND LATEST MODEL GUIDANCE . UPPER
RIDGING/HEIGHT RISES BUILD BACK OVER THE PLAINS TOWARDS THE
LATTER PORTION OF THE WORK WEEK AND INTO WEEKEND. AS HAS BEEN THE
CASE....KEPT THE LOW DIURNAL POPS IN FOR THE AFTERNOON FOR MUCH OF
THE EXTENDED PORTION  ACROSS THE TERRAIN FAVORED AREAS. WENT BELOW
GUIDANCE FOR THE FIRST FEW PERIODS TO ACCOUNT FOR CLOUDS AND RAIN
COOLED AIR...AND FOR THE NEXT FEW DAYS THEREAFTER THE RAIN FOOTPRINT
LEFT BY THIS SYSTEM MAY HOLD MAX TEMPS DOWN A COUPLE OF DEGREES.
LATE IN THE EXTENDED FOLLOWED TEMPERATURES CLOSE TO THE MAV/MEX
GUIDANCE.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   68  82  72  87 / 100  70  20  40
FSM   69  84  71  87 /  80  90  20  30
MLC   69  84  73  89 /  90  90  20  20
BVO   67  84  68  86 /  70  50  20  40
FYV   67  80  66  85 / 100  90  20  40
BYV   67  81  66  83 / 100  90  20  50
MKO   68  82  71  87 / 100  90  20  40
MIO   66  82  69  85 /  80  60  20  40
F10   68  83  72  89 / 100  90  20  30
HHW   72  87  73  90 /  60  50  20  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 1 PM TUESDAY FOR OKZ054-OKZ055-OKZ056-
     OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-
     OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071.

AR...FLASH FLOOD WATCH UNTIL 1 PM TUESDAY FOR ARZ001-ARZ002-ARZ010-
     ARZ011.

&&

SHORT TERM...22
LONG TERM....23
Hazardous weather outlook, Jun 14, 1:00 PM CDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
100 PM CDT MON JUN 14 2010

ARZ001-002-010-011-019-020-029-OKZ049-053>076-151000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
100 PM CDT MON JUN 14 2010

...HEAVY RAINFALL LIKELY TONIGHT AND TUESDAY MORNING WITH
   THE POTENTIAL FOR FLASH FLOODING AND RIVER FLOODING...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
	ONSET...THIS AFTERNOON.

FLASH FLOOD.
	RISK...SIGNIFICANT.
	AREA...NORTH OF I-40 IN EASTERN OKLAHOMA.
	ONSET...ONGOING.

HEAVY RAIN.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DANGEROUS HEAT.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
A COMPLEX OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO IMPACT MUCH
OF NORTHEAST OKLAHOMA...MOVING INTO SOUTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS THIS AFTERNOON. LOCALLY HEAVY RAINFALL WILL BE THE MAIN
THREAT HOWEVER A FEW OF THESE STORMS COULD BECOME SEVERE WITH LARGE
HAIL AND DAMAGING WINDS. DANGEROUS HEAT INDEX VALUES OF AROUND 100
DEGREES WILL ALSO BE LIKELY SOUTHEAST OF THE THUNDERSTORM LINE.

ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP TO OUR SOUTHWEST
THIS EVENING AND EVENTUALLY GROW INTO A LARGE COMPLEX THAT WILL
AFFECT MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS OVERNIGHT.
HEAVY RAINFALL AND FLASH FLOODING WILL BE THE PRIMARY THREATS...
WITH CURRENT DATA SUGGESTING THE HEAVIEST RAINFALL AXIS NEAR OR JUST
SOUTH OF THE I-44 CORRIDOR. THERE WILL ALSO BE A LIMITED THREAT OF
DAMAGING WIND GUSTS WITH THIS COMPLEX EARLY TONIGHT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY...ESPECIALLY
OVERNIGHT DUE TO THE FLASH FLOOD POTENTIAL. A FLASH FLOOD WATCH
COVERS PARTS OF THE FORECAST AREA THROUGH EARLY TUESDAY AFTERNOON.
ADDITIONAL AREAS MAY BE ADDED TO THE FLASH FLOOD WATCH LATER
TODAY OR TONIGHT. PLEASE REFER TO THE LATEST FLOOD STATEMENT
/OKCFFATSA/ FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY THROUGH SUNDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
HEAVY RAINFALL WILL LIKELY BE ONGOING TUESDAY MORNING BEFORE THE
THUNDERSTORM COMPLEX MOVES OUT OF THE AREA DURING THE DAY. THE
FRONTAL BOUNDARY WILL REMAIN IN THE AREA WEDNESDAY BUT BECOME LESS
DEFINED...WITH THUNDERSTORMS BECOMING INCREASINGLY ISOLATED AND
FOCUSED MORE IN THE HIGHER TERRAIN AREAS OF SOUTHEAST OKLAHOMA AND
NORTHWEST ARKANSAS. ANOTHER FRONTAL BOUNDARY MAY APPROACH THE
AREA BY NEXT WEEKEND AND BRING AN INCREASED CHANCE FOR
THUNDERSTORMS. LOW SEVERE WEATHER POTENTIAL WILL BE
ASSOCIATED WITH THE THUNDERSTORM ACTIVITY...THOUGH BRIEF AND
LOCALIZED HEAVY RAINFALL WILL REMAIN A POSSIBILITY.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
FLASH FLOODING COULD BE ONGOING EARLY TUESDAY MORNING...WITH RIVER
FLOODING ALSO A CONCERN INTO MID WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Local storm report, Jun 14, 9:57 AM CDT, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
957 AM CDT MON JUN 14 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     FLASH FLOOD      8 NW HOMINY             36.50N 96.50W
06/14/2010                   OSAGE              OK   EMERGENCY MNGR

            WATER OVER MANY RURAL ROADS AND LOW WATER CROSSING AREAS
            NORTHWEST OF HOMINY. REPORTED BY OIL FIELD WORKER TRYING
            TO REACH PUMP SITES BETWEEN HOMINY AND FAIRFAX AREAS.
            FLOODING OBSERVED AS EARLY AS 830 AM...BUT CONTINUING AT
            930 AM.

&&

SAA
Local storm report, Jun 14, 10:53 AM CDT, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1053 AM CDT MON JUN 14 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     FLASH FLOOD      BARNSDALL               36.56N 96.16W
06/14/2010                   OSAGE              OK   LAW ENFORCEMENT

            SEVERAL ROADS UNDER WATER AT LOW WATER CROSSINGS NEAR AND
            AROUND BARNSDALL. SAND CREEK AND BIRD CREEK RISING
            QUICKLY.

&&

SAA
Local storm report, Jun 14, 12:22 PM CDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1222 PM CDT MON JUN 14 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 AM     FLASH FLOOD      TULSA                   36.13N 95.92W
06/14/2010                   TULSA              OK   BROADCAST MEDIA

            WATER OVER THE STREETS AT 61ST AND LEWIS AND ALSO NEAR
            41ST AND SHERIDAN.

&&

SAA
Local storm report, Jun 14, 1:35 PM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
135 PM CDT MON JUN 14 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     FLASH FLOOD      7 SE TULSA              36.06N 95.83W
06/14/2010                   TULSA              OK   BROADCAST MEDIA

            81ST STREET CLOSED BETWEEN MEMORIAL AND MINGO...DUE TO
            WATER OVER THE ROAD.

&&

SAA

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 10:16 PM CDTSpecial Weather StatementTSAKay59 min
Jun 13, 11:32 PM CDTSpecial Weather StatementTSAOsage43 min
Jun 14, 12:06 AM CDTSpecial Weather StatementTSAWashington54 min
Jun 14, 2:27 AM CDTSpecial Weather StatementTSACraig, Ottawa63 min
Jun 14, 2:48 AM CDTFlash Flood WarningTSAOsage, Pawnee, Washington6 hr
Jun 14, 8:05 AM CDTRiver Flood AdvisoryTSAOsage, Pawnee54 hr
Jun 14, 8:52 AM CDTFlash Flood WarningTSACreek, Osage, Pawnee, Tulsa, Washington6 hr
Jun 14, 11:30 AM CDTFlash Flood WarningTSACreek, Okmulgee, Rogers, Tulsa, Wagoner4 hr
Jun 14, 12:34 PM CDTRiver Flood WarningTSAOsage14 hr
Jun 14, 12:34 PM CDTRiver Flood WarningTSAOsage, Tulsa38 hr
Jun 14, 12:34 PM CDTRiver Flood WarningTSATulsa38 hr
Jun 14, 12:44 PM CDTAreal Flood AdvisoryTSAMcIntosh, Muskogee, Okfuskee, Okmulgee, Tulsa, Wagoner2 hr
Jun 14, 2:13 PM CDTRiver Flood WarningTSAWashington24 hr
Jun 14, 2:13 PM CDTRiver Flood WarningTSARogers, Tulsa42 hr
Jun 14, 2:19 PM CDTRiver Flood WarningTSACreek32 hr
Jun 14, 2:52 PM CDTSevere Thunderstorm WarningTSAHaskell, Muskogee, Sequoyah40 min
Jun 14, 5:55 PM CDTSevere Thunderstorm WarningTSAPittsburg65 min
Jun 14, 6:42 PM CDTAreal Flood AdvisoryTSAPittsburg63 min
Jun 14, 6:46 PM CDTSpecial Weather StatementTSALatimer44 min
Jun 14, 6:52 PM CDTSevere Thunderstorm WarningTSALatimer, McIntosh, Pittsburg38 min
Jun 14, 4:04 PM CDTSpecial Weather StatementTSACrawford41 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.